Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Fever while on anti-tuberculosis medications for pulmonary tuberculosis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Lung and Chest disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
User :   my mother is taking att. for 15 days.she has started having fever 4 two days. is it okay?
Doctor :   Hello
Doctor :   i am Dr here
Doctor :   att ?
User :   she was having fever 4 last 2 months with cough for which she was started on ATT?
Doctor :   ok
User :   EHRZ
Doctor :   may i know her age please ?
User :   47
Doctor :   and is the fever constant ?
User :   diagnosis- smear negative pulm TB
Doctor :   or it comes and goes ?
User :   only 4 an hr or 2
Doctor :   any shivering >
User :   yes
User :   why it is coming again now?
Doctor :   ok well the first thing is that you need to get the fever in control
Doctor :   use ice packs
Doctor :   there is a chances of fever complains by patients you start of ATT drugs
User :   all antibiotics have been given including ceftazidime
Doctor :   But it should not be with shivering
Doctor :   or very high
Doctor :   as antibiotics should control it
User :   is there anything 2 get scared of?
Doctor :   Do one thing
Doctor :   i want you to get her blood test for typhoid and malaria
User :   its all negative
Doctor :   i see
User :   bld culture sterile
Doctor :   ok now since the fevr is only for 2 days
Doctor :   we need to manage it conservatively
User :   yes but y is it coming
Doctor :   it can be an underlying infection
User :   she is tolerating ATTwell
Doctor :   so here we need to wait for 4 -5 days mroe
User :   wat infection can u suspect
Doctor :   there is nothing serious i can assure you that
Doctor :   sometimes the body needs time to adjust when new regime of drugs are started
User :   is it normal inspite of taking att
User :   but it was not there 4 15 days
Doctor :   Yes it is
User :   nothing serious?
Doctor :   you have told me that the antibiotics are going on
Doctor :   so thats known as blanket therapy
Doctor :   which will fight away he infection but make sure the doses are not missed
Doctor :   and complete course is taken
Doctor :   at this moment since its cyclic, dont worry and like you told me she is taking the ATT well
User :   ceftazidime 4 pseudomonas. artesunate 4 malaria. ceftriaxone 4 typhoid. all full course
Doctor :   so make sure you manage it and if after 4 days these fever has not subsided then she will have to undergo repeat tests
Doctor :   but i am positive it will go away
User :   thank u doctor
Doctor :   as the antibiotics she is on are good
User :   but these antibiotics were given before ATT
Doctor :   and effective, we just need to be a little patience thats all
Doctor :   like i said wait another 3- 4 days and repeat the tests
Doctor :   thats the correct protocol
User :   ok
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor